Alert archive / Nevada / Red Flag Warnings in 2017

Red Flag Warning 1, NWS Elko, NV

June 7, 2017

NWS Elko, NV issued this red flag warning at Jun 7, 2017, 12:40 PM PDT. It took effect at Jun 8, 2017, 11:00 AM PDT. It was in force for 57 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 2017, 12:40 PM PDT (19:40 UTC)
In effect from
Jun 8, 2017, 11:00 AM PDT
Expired
Jun 10, 2017, 8:00 PM PDT
In force
57 hr
Issued by
NWS Elko, NV

The text

As transmitted.

033 
WWUS85 KLKN 071940
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
1240 PM PDT Wed Jun 7 2017


NVZ457-081345-
/O.UPG.KLKN.FW.A.0001.170608T1800Z-170610T0400Z/
/O.NEW.KLKN.FW.W.0001.170608T1800Z-170610T0400Z/
Northern Nye County/Lander and Eureka Counties South of Highway
50-
1240 PM PDT Wed Jun 7 2017

...RED FLAG WARNING IN EFFECT FROM 11 AM THURSDAY TO 9 PM PDT
FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 457...

The National Weather Service in Elko has issued a Red Flag
Warning for gusty winds and low relative humidity...which is in
effect from 11 AM Thursday to 9 PM PDT Friday. THE Fire Weather
Watch IS NO LONGER IN EFFECT.

* Affected Area...Fire Weather Zone 457 Northern Nye 
  County/Lander and Eureka Counties South of Highway 50.

* Winds...southwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...as low as 8 percent.

* Impacts...The combination of gusty winds and low humidity will 
  create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
7 follow-up statements
084 
WWUS85 KLKN 081000
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
300 AM PDT Thu Jun 8 2017

NVZ457-090400-
/O.CON.KLKN.FW.W.0001.170608T1800Z-170610T0400Z/
Northern Nye County/Lander and Eureka Counties South of Highway
50-
300 AM PDT Thu Jun 8 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM PDT FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONE 457...

* Affected Area...Fire Weather Zone 457 Northern Nye 
  County/Lander and Eureka Counties South of Highway 50.

* Winds...southwest 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...as low as 9 percent.

* Impacts...The combination of gusty winds and low humidity will
  create critical fire weather conditions during the daytime.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

DW
920 
WWUS85 KLKN 082139
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
239 PM PDT Thu Jun 8 2017


NVZ457-091545-
/O.CON.KLKN.FW.W.0001.000000T0000Z-170610T0400Z/
Northern Nye County/Lander and Eureka Counties South of Highway
50-
239 PM PDT Thu Jun 8 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT FRIDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 457...

* Affected Area...Fire Weather Zone 457 Northern Nye 
  County/Lander and Eureka Counties South of Highway 50.

* Winds...southwest 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...as low as 9 percent.

* Impacts...The combination of gusty winds and low humidity will 
  create critical fire weather conditions during the daytime.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
393 
WWUS85 KLKN 090938
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
238 AM PDT Fri Jun 9 2017

NVZ457-100345-
/O.CON.KLKN.FW.W.0001.000000T0000Z-170610T0400Z/
Northern Nye County/Lander and Eureka Counties South of Highway
50-
238 AM PDT Fri Jun 9 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
457...

* Affected Area...Fire Weather Zone 457 Northern Nye 
  County/Lander and Eureka Counties South of Highway 50.

* Winds...southwest to west 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...as low as 13 percent.

* Impacts...The combination of gusty winds and low humidity will 
  create critical fire weather conditions during the daytime.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
089 
WWUS85 KLKN 092149
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
249 PM PDT Fri Jun 9 2017


NVZ457-101600-
/O.NEW.KLKN.FW.A.0002.170611T1800Z-170612T0500Z/
/O.EXT.KLKN.FW.W.0001.000000T0000Z-170611T0300Z/
Northern Nye County/Lander and Eureka Counties South of Highway
50-
249 PM PDT Fri Jun 9 2017

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM PDT SATURDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 457...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 457...

The National Weather Service in Elko has issued a Fire Weather
Watch for gusty winds and low relative humidity...which is in
effect from Sunday morning through Sunday evening.

* Affected Area...Fire Weather Zone 457 Northern Nye 
  County/Lander and Eureka Counties South of Highway 50.

* Winds...west 15 to 25 mph with gusts up to 50 mph.

* Relative Humidity...as low as 9 percent.

* Impacts...The combination of gusty winds and low humidity will 
  create critical fire weather conditions during the daytime.

* Impacts...The combination of gusty winds and low humidity will 
  create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A fire weather watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$

NVZ455-101600-
/O.NEW.KLKN.FW.A.0002.170611T1800Z-170612T0500Z/
White Pine County-
249 PM PDT Fri Jun 9 2017

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 455...

The National Weather Service in Elko has issued a Fire Weather
Watch for gusty winds and low relative humidity...which is in
effect from Sunday morning through Sunday evening.

* Affected Area...Fire Weather Zone 455 White Pine County.

* Winds...south 30 to 40 mph with gusts up to 55 mph.

* Relative Humidity...as low as 11 percent.

* Impacts...The combination of gusty winds and low humidity will 
  create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A fire weather watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$
800 
WWUS85 KLKN 100907
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
207 AM PDT Sat Jun 10 2017

NVZ457-110315-
/O.CON.KLKN.FW.W.0001.000000T0000Z-170611T0300Z/
/O.CON.KLKN.FW.A.0002.170611T1800Z-170612T0500Z/
Northern Nye County/Lander and Eureka Counties South of Highway
50-
207 AM PDT Sat Jun 10 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
457...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONE 457...

* Affected Area...Fire Weather Zone 457 Northern Nye 
  County/Lander and Eureka Counties South of Highway 50.

* Winds...west 15 to 25 mph with gusts up to 45 mph. For Sunday,
  sustained southerly winds of 15 to 25 mph, gusting to 45 mph.

* Relative Humidity...as low as 10 percent.

* Impacts...The combination of gusty winds and low humidity will 
  create critical fire weather conditions during the daytime.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A fire weather watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$

NVZ455-110315-
/O.CON.KLKN.FW.A.0002.170611T1800Z-170612T0500Z/
White Pine County-
207 AM PDT Sat Jun 10 2017

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONE 455...

* Affected Area...Fire Weather Zone 455 White Pine County.

* Winds...south 25 to 35 mph with gusts up to 55 mph.

* Relative Humidity...as low as 10 percent.

* Impacts...The combination of gusty winds and low humidity will 
  create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A fire weather watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$

94
716 
WWUS85 KLKN 102133
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
233 PM PDT Sat Jun 10 2017

...Strong Low pressure system will bring high winds and low
humidity again Sunday...

NVZ457-111200-
/O.UPG.KLKN.FW.A.0002.170611T1800Z-170612T0500Z/
/O.NEW.KLKN.FW.W.0002.170611T1700Z-170612T0600Z/
/O.CON.KLKN.FW.W.0001.000000T0000Z-170611T0300Z/
Northern Nye County/Lander and Eureka Counties South of Highway
50-
233 PM PDT Sat Jun 10 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
457...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 11 PM PDT SUNDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 457...

The National Weather Service in Elko has issued a Red Flag
Warning for gusty winds and low relative humidity...which is in
effect from 10 AM to 11 PM PDT Sunday. THE Fire Weather Watch IS
NO LONGER IN EFFECT.

* Affected Area...Fire Weather Zone 457 Northern Nye 
  County/Lander and Eureka Counties South of Highway 50.

* Winds through this evening...west to southwest 15 to 20 mph 
  with gusts around 30 mph.

* Winds Sunday...south 25 to 35 mph with gusts around 65 mph.

* Relative Humidity...10-15 percent.

* Impacts...The combination of gusty winds and low humidity will 
  create critical fire weather conditions during the daytime.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ455-111200-
/O.UPG.KLKN.FW.A.0002.170611T1800Z-170612T0500Z/
/O.NEW.KLKN.FW.W.0002.170611T1700Z-170612T0600Z/
White Pine County-
233 PM PDT Sat Jun 10 2017

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 11 PM PDT SUNDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 455...

The National Weather Service in Elko has issued a Red Flag
Warning for gusty winds and low relative humidity...which is in
effect from 10 AM to 11 PM PDT Sunday. THE Fire Weather Watch IS
NO LONGER IN EFFECT.

* Affected Area...Fire Weather Zone 455 White Pine County.

* Winds...south 25 to 35 mph with gusts around 65 mph.

* Relative Humidity...10-15 percent.

* Impacts...The combination of gusty winds and low humidity will 
  create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

LW
145 
WWUS85 KLKN 110255
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
755 PM PDT Sat Jun 10 2017

...Strong Low pressure system will bring high winds and low
humidity again Sunday...

NVZ457-112100-
/O.EXP.KLKN.FW.W.0001.000000T0000Z-170611T0300Z/
/O.CON.KLKN.FW.W.0002.170611T1700Z-170612T0600Z/
Northern Nye County/Lander and Eureka Counties South of Highway
50-
755 PM PDT Sat Jun 10 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 11 PM PDT
SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 457...

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 457...

* Affected Area...Fire Weather Zone 457 Northern Nye 
  County/Lander and Eureka Counties South of Highway 50.

* Timing...The current Red Flag Warning will be allowed to 
  expire, but conditions will again become favorable for critical 
  fire weather Sunday afternoon.

* Winds Sunday...South 25 to 35 mph with gusts around 65 mph.

* Relative Humidity...10-15 percent.

* Impacts...The combination of gusty winds and low humidity will 
  create critical fire weather conditions during the daytime.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ455-112100-
/O.CON.KLKN.FW.W.0002.170611T1700Z-170612T0600Z/
White Pine County-
755 PM PDT Sat Jun 10 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 11 PM PDT
SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 455...

* Affected Area...Fire Weather Zone 455 White Pine County.

* Winds...south 25 to 35 mph with gusts up to 65 mph.

* Relative Humidity...as low as 10-15 percent.

* Impacts...The combination of gusty winds and low humidity will 
  create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

94

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jun 7, 2:57 AM PDT, 9 hours 43 minutes earlier.

Area forecast discussion, Jun 7, 2:57 AM PDT, 9 hours 43 minutes before
Area Forecast Discussion
National Weather Service Elko NV
257 AM PDT Wed Jun 7 2017

.SYNOPSIS...Dry weather with well above normal temperatures will
prevail across the state through Thursday. A strong cold front
move through the Great Basin region Friday and Saturday bringing
with it a chance for showers and thunderstorms north of I-80 and
strong winds. This cooling trend will continue through the
weekend, leading to possible frost/freeze event Saturday and
Sunday nights.

&&

.SHORT TERM...Today through Thursday. Strong ridging will promote
dry weather today across the state. A weak shortwave out ahead of
the next big system could bring a few showers to northwest
Humboldt county Thursday. Limited mid to upper-level moisture
should stave off showers farther east into Elko county until
Friday.

Southwest winds today and Thursday will be gusty with slightly
stronger winds expected Thursday. The strongest gusts are expected
across northern Nye and White Pine counties with gusts up to 30
mph. Wind gusts on Thursday could range from 30 to 35 mph in
northern Nye, White Pine and Humboldt county.

Daytime temperatures will remain above normal through Thursday
with the record breaking heat possible today. Elko has a chance
of breaking its record high of 93 today with an expected high of
94.

.LONG TERM...Thursday night through Wednesday. Friday will begin
the long term period with a piece of energy and associated
moisture ejecting into northern NV. This should allow for enough
moisture/instability to produce some isolated showers and
thunderstorms. The best chance will be on a line from WMC NE to
Jackpot and mainly north of I80. However, models have not been
consistent on this scenario. On the flip side, wind adv headlines
may be needed for portions of central NV for strong gusty winds.
White Pine seems like the likely candidate and this will be
watched closely.

Saturday - Subtle pertubations will be embedded in the SW flow,
however moisture will be lacking. Nonetheless, a few isolated
showers will be possible across far NE NV.

Sunday and Monday - Deep and anomalous low will push into ID.
The 00Z model suite has come into better agreement with the
overall specifics, but confidence remains low until better run to
run consistency develops. One thing for certain will be
plummeting temps. Daytime highs could easily fall into the 50s
for higher elevations valleys and 60s for valleys below 5500 ft.
Snow levels will also crash to 7000-7500 ft where a couple of
inches of snow will be possible. No impacts to pass levels are
expected.

Another concern will be frost/freeze. Temps may be on the
conservative side, but a widespread frost seems likely, especially
if the CWA clears out either of the two nights. Monday morning
appears to hold the best chance for frost/freeze. If you have
sensitive veggies/plants, pay close attention to the forecast.

Tuesday and Wednesday - Zonal flow pattern develops with embedded
impulses resulting in cloud cover at times. Temps will be
pleasant.

&&

.AVIATION...VFR conditions all terminals next 24 hours. South winds
of 15 to 25 mph with gusts to 35 mph will impact the KTPH/KELY
terminals after 19z Wed. Lighter SW winds of 10 to 20 MPH,
gusting to 25 to 30 MPH for KEKO/KWMC.

&&

.FIRE WEATHER...Daytime temperatures will be 10-15 degrees above
normal through Thursday, with record breaking heat possible today.
Single digit minimum daytime RH values are likely across central
Nevada across fire zones 457 and 455 today and Thursday while
minimum RH farther north will be in the range of 10-20%.
Southwest winds will slowly increase through Friday ahead of a
large Pacific Northwest storm system. Southwest winds of 15-25
mph are expected today across central Nevada fire zones with
gusts up to 30 mph. Southwest winds will increase in all zones
Thursday afternoon. The strongest gusts up to 40 mph will occur
in the central zones and western Humboldt county. A strong cold
front will bring much cooler temperatures and improved relative
humidity across the state beginning Friday, improving further over
the weekend, especially in northern Nevada zones. Portions of
zone 457 could reach to near critical levels Wednesday, but does
not look to be widespread. Fire weather conditions are expected to
reach critical levels Thursday through Friday in Fire Zone 457
due to strong southwest pre-frontal winds where very low RH values
will still exist.

&&

.HYDROLOGY...Well above normal temperatures through Thursday will
continue the snowmelt process in the higher elevations. The
following rivers and creeks will see continued higher flows:

Lamoille Creek continues its diurnal fluctuations into minor
flood stage as the creek normally peaks in the evening. An areal
Flood Warning remains in effect.

The Jarbidge River continues a downward trend and is now below
action stage.

The Humboldt River at Palisade is running high but is expected to
remain below flood stage.

The Humboldt River at Battle Mountain continues to run high and is
rising. The river could reach flood stage in the next couple of
days.

The lower Humboldt River from Comus downstream through Winnemucca
to the Humboldt/Pershing County border is back in minor flood
stage and will continue to slowly rise through the week.

Wildhorse Reservoir is still flowing over the spillway. There is
no threat for flooding at this time downstream along the Owyhee
River.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Thursday morning through Friday evening
for Northern Nye County/Lander and Eureka Counties South of
Highway 50.

&&

93/94/94/93
Hazardous weather outlook, Jun 6, 2:49 PM PDT, 21 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Elko NV
249 PM PDT Tue Jun 6 2017

NVZ030-031-033>041-072200-
Humboldt County-Northern Elko County-Southeastern Elko County-
Ruby Mountains/East Humboldt Range-White Pine County-
Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Southwestern Elko County-South Central Elko County-
Northwestern Nye County-Northeastern Nye County-
249 PM PDT Tue Jun 6 2017

This hazardous weather outlook is for portions of Nevada...north
central Nevada...northeast Nevada...northwest Nevada and south
central Nevada.

.Day One...Tonight and Wednesday.

No significant weather is expected at this time.

.Days Two through Seven...Thursday through Tuesday.

Much above normal temperatures will continue through Thursday. A
strong cold front will sweep across the region Friday bringing
much cooler temperatures, showers and thunderstorms, and windy
conditions. Showers and thunderstorms will be confined to far
northern Nevada. Temperatures over the weekend will mostly be in
the 60s to the lower 70s. Widespread frost or freezing
temperatures are likely Sunday and Monday morning. Those with
frost sensitive outdoor plants will need to take precautions.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to report weather phenomena according to
standard operating procedure.

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 4:14 AM PDTRiver Flood WarningLKNLander10 days

Nearby

Red Flag Warnings in Nevada, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.